MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950090
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Purulent Discharge (1812); Erythema (1840); Fistula (1862)
Date of Event 03/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, post implant of ventrio st mesh the patient experienced adverse symptoms resulting in subsequent mesh removal.The information provided is limited and does not help to determine root cause for the patient¿s postoperative course, no conclusions can be made.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Adhesions and fistula formation are known inherent risks of surgery and are identified as possible complications in the adverse reactions section of the instructions-for-use, supplied with the device.Note, the documented date of event (01-mar-2024) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
As reported the case was a woman in her 80s.Thirteen (13) years ago she underwent an open sigmoid colon resection for sigmoid colon cancer and five (5) years ago, presented with an abdominal wall scar hernia.Open abdominal wall scar hernia repair was performed, and the patient was implanted with a ventrio st mesh.Four (4) months later redness, pain, and leakage of intestinal fluid from the wound were observed.Conservative treatment, including antimicrobials, failed to improve the situation.Abdominal wall resection including mesh was performed.Reportedly the mesh was adherent to the small intestine and formed a fistula.
 
Additional Manufacturer Narrative
As reported, post implant of ventrio st mesh the patient experienced adverse symptoms resulting in subsequent mesh removal.The information provided is limited and does not help to determine root cause for the patient¿s postoperative course, no conclusions can be made.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Adhesions and fistula formation are known inherent risks of surgery and are identified as possible complications in the adverse reactions section of the instructions-for-use, supplied with the device.Note, the documented date of event (01-mar-2024) is considered to be a best estimate.Addendum: h11: this supplemental mdr is submitted to correct the imdrf annex b code.Updated fields: b4, g3, g6, h2, h10, h11 corrected field: h6 (imdrf annex b grid) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key18958631
Report Number1213643-2024-00099
Device Sequence Number14587876
Product Code FTL
UDI-Device Identifier00801741031588
UDI-Public(01)00801741031588
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5950090
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2024
Supplement Date Received by Manufacturer03/27/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale